# SDR KQ72002F00001

- Difficulty date: September 12, 2002
- Submitted: September 20, 2002
- Operation: Air carrier
- Aircraft: N44MD
- Make and model: Boeing 727-44
- Aircraft serial: 19318
- Engine: Pwa JT8D*
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 65162337
- Condition: Corroded
- Location: Wings
- Part time: 35,323 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING C5 AND C6 CHECK, GPCP VISUAL  INSPECTION OF WING REAR SPAR FOR CORROSION, DISCOVERED SEALANT COVERING UP SPAR.  MECH REMOVED SEALANT IN SAMPLING AREAS, FOUND PREVIOUS REPAIRS FOR CRACKING AND BLEND OUT AREAS OF CORROSION AND CRACKING.  PERFORMED NDT INSP HFEC AND CONFIRM DAMAGE FOUND BY VISUAL.  REMOVED WING PANEL AND INSPECTED INTERIOR OF FUEL CELL AREA, NO VISUAL DEFECTS NOTED.  FOUND STACKED ANGLE REPAIRS TO SPAR.  REMOVAL OF PREVIOUS REPAIRS, DISCOVERED CORROSION BETWEEN WING SKIN PANELS AND REAR SPAR.  REMOVING ALL EXISTING REPAIRS AND REPLACED ENTIRE OUTER SECTION OF UP SPAR CHORD, LESS O/B SECTION.  FOUND AREAS OF CORROSION BETWEEN UPPER WING SKINS AND SPARS.  REAR SPARS WERE REPLACED.
